MAUDE Adverse Event Report: ENCORE MEDICAL L.P. POROUS COATED HEMISPHERICAL SHELL; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING

ENCORE MEDICAL L.P. POROUS COATED HEMISPHERICAL SHELL; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING
Model Number 430-98-054
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to patient presented at doctors office complaining of hip pain.After x-rays, surgeon decided to revise the acetabular component.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient had hip pain.The actual length of in-vivo patient service for this product is unknown as the original surgery date was not provided or could be established.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record (dhr) was not conducted since a lot number was not provided or determined during the complaint evaluation.Multiple searches of the djo surgical records by surgeon and patient database revealed no additional information concerning this event.This complaint will be closed with the lot number unknown pending receipt of additional information.The following are undetermined items or issues for this complaint: there was no dticket submitted for the original surgery.This complaint is deemed to be non-product related.The complaint states the patient reported to the doctor's office with hip and the surgeon decided to replace the acetabular cup.This revision was necessary to correct the patient's condition.No other conditions relating to this event could be determined with confidence.The surgeon reported no issues associated with the explanted product.The complaint investigation is limited in scope since the part (s) associated with this investigation was not returned to djo surgical for evaluation.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
POROUS COATED HEMISPHERICAL SHELL
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6902208
Report Number1644408-2017-00816
Device Sequence Number13813966
Product Code LPH
UDI-Device Identifier00888912084031
UDI-Public(01)00888912084031
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430-98-054
Device Catalogue Number430-98-054
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR